MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4640C185TU
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a 65mm thoracic aneurysm.It was noted the patient had a previous open aortic bi femoral repair and there were stents placed in the limbs of the open repair graft.It was reported during the index procedure several attempts were made to advance the device through the patients left limb due to resistance.A 22fr sheath was then advanced as far as possible through the limb and the device was reinserted through the sheath into the aorta.The device was deployed without difficulty but the middle of the stent graft failed to open.The delivery system was removed and the physician attempted to balloon the device to get it to open but there appeared to be a 5mm section that was constrained to about 16mm.Under fluoroscopy a section of the iliac stent was observed to be stuck on the stent graft leading to the graft being constrained.Several attempts were made to balloon out the stent to break it away from the graft but they were unsuccessful.Due to the stent constraining the graft, the distal end of the graft did not land in the intended place.The physician elected to implant a 43x55 navion stent to extend the distal end of the graft however this device misdeployed.It appeared as if the distal part of the graft auto-deployed causing the left side of the graft to slide out of the delivery system landing well above the intended landing zone.A (46x95) valinat navion stent was then used to extend the graft successfully.Per the physician the cause of the constrainment was due to the iliac stent fracturing and which was not observed until fluoroscopy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8361101
Report Number2953200-2019-00255
Device Sequence Number2306716
Product Code MIH
UDI-Device Identifier00763000100896
UDI-Public00763000100896
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberVNMF4640C185TU
Device Catalogue NumberVNMF4640C185TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR